Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2012, 6:46 AM CDT for 4 counties in North Dakota. It was in force for 74 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2012, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 9, 2012, 8:00 AM CDT
- In force
- 74 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:50 AM CDT | TSTM WND GST 72 | 2 N Upham, ND | |
| Jun 9, 7:18 AM CDT | TSTM WND GST 65 | Lake Metigoshe State Pa, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:07 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KBIS 091146
SVRBIS
NDC009-049-069-079-091300-
/O.NEW.KBIS.SV.W.0045.120609T1146Z-120609T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 800 AM CDT
* AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF WASKADA TO 8 MILES SOUTHWEST OF BANTRY TO
RUSO...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
AT 620 AM CDT...THESE STORMS PRODUCED A 93 MPH WIND GUST MINOT AIR
FORCE BASE.
* LOCATIONS IMPACTED INCLUDE...
BOTTINEAU...KRAMER...BANTRY...BERGEN...SOURIS...DENBIGH...
KARLSRUHE...CARBURY...GARDENA...BALFOUR...TOWNER...KIEF...OMEMEE...
GEORGE LAKE...WILLOW CITY...LAKE METIGOSHE STATE PARK...DRAKE...
BERWICK...BARTON AND OVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4873 9951 4868 9948 4836 9948 4836 9983
4785 9981 4785 10094 4839 10088 4901 10101
4901 9952
TIME...MOT...LOC 1144Z 260DEG 44KT 4905 10082 4844 10070
4785 10085
WIND...HAIL 60MPH 0.75IN
$$
TM3 follow-up statements
671
WWUS53 KBIS 091212
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 AM CDT SAT JUN 9 2012
NDC009-049-069-079-091300-
/O.CON.KBIS.SV.W.0045.000000T0000Z-120609T1300Z/
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
712 AM CDT SAT JUN 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE...
PIERCE...MCHENRY AND EASTERN BOTTINEAU COUNTIES UNTIL 800 AM CDT...
AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF LAKE METIGOSHE STATE PARK TO 8 MILES SOUTH
OF TOWNER TO BUTTE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4873 9951 4868 9948 4836 9948 4836 9983
4785 9981 4785 10094 4839 10088 4901 10101
4901 9952
TIME...MOT...LOC 1212Z 267DEG 39KT 4902 10015 4823 10030
4788 10057
WIND...HAIL 60MPH 0.75IN
$$
TM289
WWUS53 KBIS 091240
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
740 AM CDT SAT JUN 9 2012
NDC009-049-069-079-091300-
/O.CON.KBIS.SV.W.0045.000000T0000Z-120609T1300Z/
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
740 AM CDT SAT JUN 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE...
PIERCE...MCHENRY AND EASTERN BOTTINEAU COUNTIES UNTIL 800 AM CDT...
AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF ST. JOHN TO SILVA TO ANAMOOSE...MOVING EAST AT
45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 718 AM CDT...65 MPH WINDS WERE REPORTED AT LAKE
METIGOSHE STATE PARK WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WOLFORD...ROLLA...MYLO...SELZ AND AGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4873 9951 4868 9948 4836 9948 4836 9983
4785 9981 4785 10094 4839 10088 4901 10101
4901 9952
TIME...MOT...LOC 1239Z 267DEG 39KT 4902 9969 4823 9986
4789 10014
WIND...HAIL 60MPH 0.75IN
$$
TM786
WWUS53 KBIS 091300
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT SAT JUN 9 2012
NDC009-049-069-079-091311-
/O.EXP.KBIS.SV.W.0045.000000T0000Z-120609T1300Z/
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
800 AM CDT SAT JUN 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR ROLETTE...PIERCE...MCHENRY AND
EASTERN BOTTINEAU COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4873 9951 4868 9948 4836 9948 4836 9983
4785 9981 4785 10094 4839 10088 4901 10101
4901 9952
TIME...MOT...LOC 1240Z 267DEG 39KT 4901 9966 4822 9984
4788 10013
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:40 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 9, 6:40 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 640 AM CDT SAT JUN 9 2012 .DISCUSSION...UPDATED SEVERE THUNDERSTORM WATCH TO CANCEL THE 5 COUNTIES IN NORTHWESTERN NORTH DAKOTA (DIVIDE...WILLIAMS... MCKENZIE...BURKE...MOUNTRAIL)...AND ADDED 2 MORE COUNTIES (ROLETTE AND PIERCE) TO THE WATCH. THE LINE OF SEVERE STORMS STILL HOLDING TOGETHER AND MOVING ACROSS BOTTINEAU AND WARD COUNTIES AND MOVING EASTWARD. FLASH FLOOD WARNINGS CONTINUE ACROSS THE NORTHWEST AND NORTH CENTRAL THROUGH MID MORNING. && .AVIATION... AS OF 1130 UTC...THE LINE OF SEVERE STORMS NEAR KMIB AND KMOT WILL QUICKLY EXIT INTO NORTHEAST NORTH DAKOTA THIS MORNING. IN THE WAKE OF THESE STORMS...MVFR CEILINGS IN STRATUS IS QUICKLY SPREADING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THIS DECK SHOULD LIFT INTO THE VFR RANGE AND SCATTER OUT WITH DAY TIME HEATING BY MIDDAY. THE BEST CHANCE FOR THUNDERSTORMS THE REMAINDER OF THE DAY WILL BE FOR KJMS IN THE 22-02 UTC TIMEFRAME. THERE IS SOME UNCERTAINTY REGARDING THUNDERSTORM INITIATION THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA...AND WILL ONLY CODE AS VCTS FOR NOW FOR KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ001>005-009>013- 017>019-021-022-031-032. && SHORT TERM...JV AVIATION...PA
Hazardous weather outlook, Jun 9, 5:33 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 533 AM CDT SAT JUN 9 2012 NDZ001>005-009>013-017>019-021-022-031-032-101045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS- 533 AM CDT SAT JUN 9 2012 /433 AM MDT SAT JUN 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME SEVERE...AND HEAVY RAIN IS EXPECTED TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SUNDAY...WITH A CHANCE OF SHOWERS AGAIN MONDAY...THEN LATER IN THE WEEK WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. COOPERATIVE OBSERVERS AND OTHER SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY WITH REPORTS OF HAIL OR STRONG WINDS...ALONG WITH HEAVY RAIN OR FLOODING. NDZ020-023-025-033>037-040>048-050-051-101045- OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 533 AM CDT SAT JUN 9 2012 /433 AM MDT SAT JUN 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON FOR SOUTH CENTRAL NORTH DAKOTA...BUT MORE WIDESPREAD THUNDERSTORMS EXPECTED TONIGHT...POSSIBLY SEVERE CENTRAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SUNDAY...WITH A CHANCE OF SHOWERS AGAIN MONDAY...THEN LATER IN THE WEEK WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. COOPERATIVE OBSERVERS AND OTHER SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY WITH REPORTS OF HAIL OR STRONG WINDS...ALONG WITH HEAVY RAIN OR FLOODING. JV
In the hours before
Local storm report, Jun 9, 5:26 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TSTM WND GST STANLEY 48.32N 102.39W
06/09/2012 M60 MPH MOUNTRAIL ND TRAINED SPOTTER
STANLEY RADAR OBSERVER
&&
JVININGLocal storm report, Jun 9, 5:29 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL BATTLEVIEW 48.58N 102.79W
06/09/2012 M1.00 INCH BURKE ND PUBLIC
50 MPH WINDS AND ABOUT 0.75 INCHES OF RAIN. RELAYED BY
BROADCAST MEDIA.
&&
JVININGLocal storm report, Jun 9, 6:12 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL BERTHOLD 48.31N 101.74W
06/09/2012 M0.88 INCH WARD ND PUBLIC
SEVERAL CALLS FROM BERTHOLD WITH PEA TO NICKEL SIZED
HAIL AND HEAVY RAIN. RELAYED BY BROADCAST MEDIA.
&&
JVININGLocal storm report, Jun 9, 6:24 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM TSTM WND GST MINOT AIR FORCE BASE 48.42N 101.35W
06/09/2012 M90 MPH WARD ND ASOS
MINOT AFB ASOS RECORDED A 78 KNOT WIND GUST.
&&
TMLocal storm report, Jun 9, 6:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
629 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND GST MINOT AIR FORCE BASE 48.42N 101.35W
06/09/2012 M93 MPH WARD ND ASOS
MINOT AFB ASOS RECORDED AN 81 KNOT WIND GUST.
&&
TMLocal storm report, Jun 9, 6:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 AM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL BURLINGTON 48.28N 101.43W
06/09/2012 E1.00 INCH WARD ND PUBLIC
RELAYED BY BROADCAST MEDIA.
&&
TMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:06 AM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 54 min |
| Jun 9, 3:55 AM CDT | Flash Flood Warning | BIS | Divide, McKenzie, Williams | 4 hr |
| Jun 9, 3:59 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 61 min |
| Jun 9, 4:36 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 24 min |
| Jun 9, 4:58 AM CDT | Flash Flood Warning | BIS | Burke, McKenzie, McLean, Mountrail, Ward | 4 hr |
| Jun 9, 4:59 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Dunn, McKenzie, Mountrail, Renville, Ward | 61 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 9, 5:54 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 66 min |
| Jun 9, 6:51 AM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 4 hr |
| Jun 9, 9:25 AM CDT | Areal Flood Advisory | BIS | McKenzie, Mountrail, Ward, Williams | 24 hr |
| Jun 9, 4:50 PM CDT | River Flood Watch | BIS | McKenzie, Williams | 40 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.